Alert archive / Nebraska / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Feb 3, 2021, 3:18 AM CST for 8 counties in Nebraska. It took effect at Feb 3, 2021, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:18 AM CST (09:18 UTC)
- In effect from
- Feb 3, 2021, 9:00 PM CST
- Expired
- Feb 4, 2021, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS43 KLBF 030918 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 318 AM CST Wed Feb 3 2021 NEZ007-009-010-026>029-038-032300- /O.NEW.KLBF.WW.Y.0003.210204T0300Z-210204T1500Z/ Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 318 AM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Snow expected with total accumulations around one inch. Locally higher amounts are possible. Areas of blowing snow with winds gusting as high as 40 mph. * WHERE...Portions of north central Nebraska. * WHEN...From 9 PM this evening to 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions and reduced visibility. * ADDITIONAL DETAILS...Rain showers preceding the snow, along with rapidly falling temperatures, may contribute to a flash freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
4 follow-up statements
885 WWUS43 KLBF 032101 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 301 PM CST Wed Feb 3 2021 ...WINTRY WEATHER EXPECTED TONIGHT IN THE EASTERN SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA... .A strong cold front will push through western and north central Nebraska tonight. Snow is expected to develop behind the exiting front later tonight. Along with falling snow, gusty winds may produce some areas of blowing snow, leading to reduced visibilities. If traveling late tonight, be prepared for slick spots on roadways. NEZ007-009-010-026>029-038-041500- /O.CON.KLBF.WW.Y.0003.210204T0300Z-210204T1500Z/ Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 301 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Snow expected with total accumulations around an inch. Locally higher amounts are possible. Some blowing snow is possible as northwesterly winds may gust up to 40 MPH. * WHERE...Portions of north central Nebraska and the eastern Nebraska Sandhills. * WHEN...From 9 PM this evening to 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
598 WWUS43 KLBF 040322 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 922 PM CST Wed Feb 3 2021 ...WINTRY WEATHER EXPECTED TONIGHT IN THE EASTERN SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA... .A strong cold front will push through western and north central Nebraska tonight. Snow is expected to develop behind the exiting front later tonight. Along with falling snow, gusty winds may produce some areas of blowing snow, leading to reduced visibilities. If traveling late tonight, be prepared for slick spots on roadways. NEZ007-009-010-026>029-038-041130- /O.CON.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/ Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 922 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Snow expected with total accumulations of one to two inches. Locally higher amounts are possible. Some blowing snow is possible as northwesterly winds may gust up to 40 MPH. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
133 WWUS43 KLBF 041003 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 403 AM CST Thu Feb 4 2021 ...WINTRY WEATHER EXPECTED THROUGH MID MORNING IN THE EASTERN SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA... .A strong cold front will cause flash freeze conditions on untreated roadways this morning. Gusty northwest winds up to 40 mph may produce some areas of blowing snow, leading to reduced visibilities. If traveling this morning, be prepared for hazardous travel conditions. NEZ007-009-010-026>029-038-041500- /O.CON.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/ Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 403 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Flash freeze conditions and patchy blowing snow. Winds gusting as high as 40 mph. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
749 WWUS43 KLBF 041501 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 901 AM CST Thu Feb 4 2021 NEZ007-009-010-026>029-038-041615- /O.EXP.KLBF.WW.Y.0003.000000T0000Z-210204T1500Z/ Boyd-Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 901 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... The threat for hazardous winter weather across western and north central Nebraska has ended therefore the Advisory has been allowed to expire. Though snow has ended, strong winds may lead to patchy blowing snow through late this morning. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Feb 2, 11:16 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 2, 11:16 PM CST, 4 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1116 PM CST Tue Feb 2 2021 .SYNOPSIS... Issued at 336 PM CST Tue Feb 2 2021 H5 analysis this morning had a closed low over the Delmarva Peninsula with a trough extending south to the Bahamas and central Caribbean. Further west, a positively tilted ridge extended from northern New Mexico into southern Manitoba. Further west, a closed low was located off the coast of northern British Columbia. A positive tilted trough extended south, then southwest to approximately 800 miles west of the central California coast. At the surface, a weak surface trough extended roughly along highway 83 this afternoon. Winds west of this feature were from the west, while east of the trough winds were from the south or southeast. The morning started out with a thick shroud of fog across the area which had begun to erode on its western periphery by midday. As of 2 PM CT, this area of fog extended from Bassett to Broken Bow and points east. Temperatures as of 2 PM CT ranged from 29 at O'Neill to 58 at Ogallala. && .UPDATE... Issued at 659 PM CST Tue Feb 2 2021 The fog is forming quicker tonight but should move off east sooner with the approach of a Pacific front Wednesday morning. The dense fog advisory has been extended farther west and follows the short term model blend and begins now as suggested by a few of the NDOR cameras. && .SHORT TERM...(This evening through Wednesday night) Issued at 336 PM CST Tue Feb 2 2021 In the near term, the main forecast challenges are fog formation tonight, and the threat for precipitation Wednesday night. For tonight: Looking at the latest HRRR, NAM12 BL RH field and the SREF visibility ensembles for tonight, there is a strong probability for fog to re-develop after sunset. The main area of concern for fog ATTM is along and east of a line from Maywood, to North Platte, to Stuart. Will hoist another dense fog advisory for tonight generally east of this line. Will include Lincoln county in the fog advisory, but keeping in mind, the main threat will be in the eastern half of the county. Once again, fog will be slow to burn off in the eastern forecast area on Wednesday as winds are expected to be light. This will play a huge role in high temperatures tomorrow. I do have the fog burning off in the eastern zones by mid to late afternoon which is supported by the NAM12 soln. Low level winds show a westerly component Wednesday afternoon in the east as well which lends support to fog burning off. Highs will vary widely across the forecast area on Wednesday with upper 30s in the far east and readings around 60 in the west. By Wednesday night, a strong Pacific cold front will track across the forecast area. The latest NAM12, WARW and GFS solns develop precipitation along the front and behind the front thanks to mid level post frontal lift. QPF's are all over the place for tomorrow night with the latest model solutions. This uncertainty could come into play later tomorrow night as temperatures cool enough for snow to develop. In fact, the NAM12 soln from 12z develops several inches of snow tomorrow night. Have chosen a more conservative approach to snow amounts tomorrow night, as am expecting mainly rain Weds. evening with the bulk of snow being post frontal. This agrees with nat'l guidance which pastes 1 to 2 inches of snow across SWRN into central Nebraska. One word of caution however, cross sections are indicating a brief period of vertical post frontal lift late Wednesday night. This would be favorable for banded precipitation, which may lead to localized areas of higher intensity/heavier precipitation. Will have the evening and overnight shifts take a closer look at this as QPF amounts and snow amounts may need to be increased for tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 336 PM CST Tue Feb 2 2021 In the wake of Wednesday night's system, strong subsidence and gusty northwesterly winds will develop on Thursday. H85 temps will range from around 0c in the far southwest, to -11c in the northeast. With good mixing, highs will struggle to get out of the middle 20s in the far northeast forecast area, with readings approaching the lower 40s in SW Nebraska. Friday will be slightly warmer with H85 temps ranging from 1C in the SW to -10c in the northeast. On Friday Night, an arctic cold front will drop south through the forecast area. Strong mid level frontogenesis will accompany passage of the front leading to a decent chance for snow Friday night/Saturday. Forecast QPF's ATTM are indicative of a couple of inches of post frontal snow. The cold will be the main impact with this front as it will usher in the coldest air seen so far this winter season. Highs Saturday will struggle to get out of the teens to lower 20s. Cold air will remain entrenched across the forecast area through Tuesday. The forecast for Sunday through Tuesday is dry for now. However, wouldn't be surprised if some light snow develops INVOF the arctic front, especially off to the west and south of the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1116 PM CST Tue Feb 2 2021 LIFR in fog and very low ceilings appears to be confined to areas east of highway 83 this evening. Satellite suggests this flight concern may shift east overnight with just sporadic IFR/LIFR at KLBF. If the satellite trend continue, then VFR should be fairly widespread across wrn and ncntl Nebraska by 12z Wednesday. VFR is expected throughout the region 15z-00z Wednesday. MVFR ceilings and local IFR in SHRASN are expected Wednesday evening beginning around 00z across nwrn Nebraska and spreading rapidly south and east through 06z Wednesday evening. This flight concern is associated with a strong Canadian cold front currently moving through srn Alberta and srn Saskatchewan. && .LBF WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM CST Wednesday for NEZ006>010- 026>029-037-038-059-070-071. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Feb 2, 3:05 PM CST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CST Tue Feb 2 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-032115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CST Tue Feb 2 2021 /205 PM MST Tue Feb 2 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Fog will develop tonight across portions of southwest and north central Nebraska. A Dense Fog Advisory will be in effect from 9pm CT to 10am tomorrow. Elevated river levels continue on the North Platte River due to ice jamming. At this time, flooding is not anticipated. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A strong cold front dives through the area Wednesday night, bringing the chance for precipitation. Rain showers begin after sunset, then transition to snow from west to east overnight. Snow tapers by Thursday morning, with around one inch of accumulation possible, mainly for areas east of Highway 83. A chance of snow will be possible again Friday night into Saturday morning. Another cold front passage this weekend will likely result in the coolest air of the season thus far. High temperatures on Saturday will be in the teens across the Sandhills, and wind chill values will dip well below zero Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.